Volume 13, issue 5 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A sharp compactness theorem for genus-one pseudo-holomorphic maps

Aleksey Zinger

Geometry & Topology 13 (2009) 2427–2522
Abstract

For every compact almost Kahler manifold (X,ω,J) and an integral second homology class A, we describe a natural closed subspace M¯1,k0(X,A;J) of the moduli space M¯1,k(X,A;J) of stable J–holomorphic genus-one maps such that M¯1,k0(X,A;J) contains all stable maps with smooth domains. If (n,ω,J0) is the standard complex projective space, M¯1,k0(n,A;J0) is an irreducible component of M¯1,k(n,A;J0). We also show that if an almost complex structure J on n is sufficiently close to J0, the structure of the space M¯1,k0(n,A;J) is similar to that of M¯1,k0(n,A;J0). This paper’s compactness and structure theorems lead to new invariants for some symplectic manifolds, which are generalized to arbitrary symplectic manifolds in a separate paper. Relatedly, the smaller moduli space M¯1,k0(X,A;J) is useful for computing the genus-one Gromov–Witten invariants, which arise from the larger moduli space M¯1,k(X,A;J).

Keywords
genus one Gromov–Witten invariant, pseudo-holomorphic map, Gromov compactness theorem, genus one
Mathematical Subject Classification 2000
Primary: 14D20
Secondary: 53D99
References
Publication
Received: 7 August 2007
Revised: 7 December 2008
Accepted: 8 May 2009
Published: 13 June 2009
Proposed: Gang Tian
Seconded: Jim Bryan, Yasha Eliashberg
Authors
Aleksey Zinger
Department of Mathematics
SUNY Stony Brook
Stony Brook, NY 11794-3651
USA
http://www.math.sunysb.edu/~azinger